MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Particulates (1451); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implantation procedure, the lens was inserted and appeared to have a scratch across the optic surface.The surgeon proceeded to cut the lens in half for removal.During this process, a band of material was released from the lens, which spanned the entire width of the optic.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The product was returned for analysis.The reported complaint was not observed on the returned sample.A video was returned, the reported complaint was observed on the returned video.The device was received loose in a plastic bag.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.Iol was received cut in half.Solution is dried on the iol.No foreign material observed on iol or device.Returned video shows an iol implantation with company device.The steps related to device preparation and activation are not demonstrated.Received video shows a nozzle tip entering the eye.The plunger is already advanced, and the iol is at the pause location.The plunger is further advanced, no "large band type object" observed at this point.The plunger is fully advanced, and the iol is delivered into the eye, a straight leading haptic is observed as the iol exits the nozzle tip.When the iol is implanted and unfolds in the eye, a ring like band appears to be wrapped around the center of the optic.The iol is oriented in the eye with various tools.An animated arrow appears on the screen pointing at the ring like band.Another iol is implanted into the eye.The initial iol is cut in half and explanted from the eye.When the initial iol is cut, the ring like band is also severed and appears to be pulled out with the explanted iol.Based on our observation of the attached video, there appears to be the reported "large band type object (like a rubber band) around iol".While the material was no observed on the returned sample similar complaints have been reported where the material was returned, and laboratory analysis identified the foreign material as nozzle coating.The coating material in question possesses biocompatible properties.In the reported case, the material was removed, and the iol remained implanted without further issue.No process changes or material modifications were found in the coating line review, and nozzle processing showed no issues.Precise adherence to the directions for use sections in the company pre-loaded delivery system product is critical for optimal iol delivery, avoiding potential damage to the iol, device or nozzle.The below identifies several factors that, individually or combined, could potentially contribute to an outcome similar to the reported event.These factors include, but are not limited to: ¿ improper ovd use: -if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.-use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastic leading to underfill, overfill, misfolding , delivery issues and /or damage.¿ incorrect ovd temperature: if the operating room temperature is too high (23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause delivery issues and / or product damage.¿ excessive dwell time: delay in implantation after lens positioning.As referenced in the ifu (section: precautions), ¿once the lens is in position at the pause location on the nozzle, the lens should be implanted within 1 minute.¿ extended delay may impact lens behavior and delivery performance.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23451826
Report Number9612169-2025-02193
Device Sequence Number9008592
Product Code HQL
UDI-Device Identifier00380652397315
UDI-Public(01)00380652397315(17)290621(11)250623(10)26061735
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number26061735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Patient Age68 YR
Patient SexFemale